Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Diagnosed bipolar disorder, schizophrenia. Will enhancing seratonin and dopamine levels help?

I am a certified holistic RN and I do healing work on all levels. I have an 11 YO client with diagnosis of bipolar disorder and schizophrenia. What is the best medication for him to be on while his brain chemistry is being balanced thru more natural healing work?
Would enhancing his seratonin and dopamine levels help?
What is the role of norepinephrine in his brain chemistry?
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Psychiatrist 's  Response
Greetings !

Well first of all it is wrong to diagnose a person with both Bipolar disorder and schizophrenia at the same time since both these conditions are mutually exclusive of each other. However a positive thing in providing treatment for both of these conditions is that an anti psychotic medication like olanzapine or quetiapine or aripiprazole works very effectively in both the conditions by lowering the dopamine levels in the brain since excessive dopamine levels in the brain have been considered to have been associated with either of these conditions. So practically speaking use of an anti psychotic drug shall help your client irrespective if he is schizophrenia or bipolar disorder but more importantly i will urge you to get a revision of your diagnosis of the patient since first he is too young to have a diagnosis such as these and secondly the diagnosis is not correct since both these conditions cannot be labelled in the person simultaneously.

Role of norepinephrine and serotonin is limited in such a patient, drugs which may increase their levels in the brain may help in treating depression ( if the person is bipolar disorder) or negative symptoms ( if the person is schizophrenic).

I hope this helps.

Regards.
Answered: Fri, 18 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor